MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 4103101
Medical Device Problem Codes Human-Device Interface Problem (2949); Inadequate User Interface (2958); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypervolemia (2664)
Date of Event 07/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported to terumo bct customer support that after connecting the patient, they confirmed that the saline roll clamp on the return line was held during the procedure, but the saline continued to enter.Patient information and outcome are unknown at this time.Terumo bct is awaiting return of the disposable set for evaluation.
 
Additional Manufacturer Narrative
Investigation: a used optia set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.The disposable set was visually evaluated for any mis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.The set was received with both saline roller clamps closed.The clamps were confirmed properly occluding the saline lines.The cassette was checked for warping that would prevent the valves from properly occluding the tubing lines and no excessive warping was found that would lead to valves not occluding the tubing.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed, on 04 june 2024, for this lot and found no reports for similar issues on this lot worldwide.Root cause: a root cause assessment was performed for the unintended saline bolus to the patient.Based on the evaluation of the returned disposable set, the operator failed to follow the screen prompts to fully close the return saline roller clamp at the end of saline prime divert.
 
Event or Problem Description
The customer reported to terumo bct customer support that after connecting the patient, they confirmed that the saline roll clamp on the return line was held during the procedure, but the saline continued to enter.Patient information and outcome are unknown.Multiple attempts were made to obtain essential information but the customer was unable to provide any additional information.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key17565086
Report Number1722028-2023-00280
Device Sequence Number6966854
Product Code LKN
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue Number4103101
Device Lot Number2303023141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown